The following is the summary of “Recreational drug toxicity with severe hyperthermia: Rapid onsite treatment and clinical course” published in the December 2022 issue of Emergency medicine by Reddi, et al.
Due to the alarmingly high incidence of hospitalizations and deaths associated with the alarmingly high prevalence of recreational drug use at electronic dance music festivals in recent years, the fields of critical care and emergency medicine have given electronic dance music festivals more attention. This is because of the high prevalence of recreational drug use at these events. Toxicities such as hyponatremia, seizures, rhabdomyolysis, hyperkalemia, acidosis, coagulopathy, circulatory shock, multiple organ failure, and even death are all possible outcomes of the use of drugs for recreational purposes.
The presence of sympathomimetic toxidromes contributes, in part, to the toxicity of this substance. Following is a description of the widespread syndrome that has been referred to as psychostimulant drug-induced toxicity: It is imperative that a rapid diagnosis and treatment be administered at the scene of an accident in order to save the life of a patient. When doing so, it is important to pay special attention to the ABCs of clinical crises.
In this work, researchers report on a patient who presented with the highest known core temperature in a survivor of psychostimulant drug-induced toxicity. This patient was able to overcome the effects of the toxicity caused by the psychostimulant drug. In addition to this, investigators place an emphasis on the management strategies for this potentially fatal sickness, which is experiencing an uptick in incidence.